Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Apr 23, 2011, 12:08 PM EDT for 7 counties in Kentucky. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 12:08 PM EDT (16:08 UTC)
- Expired
- Apr 23, 2011, 9:30 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Grant County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 3:07 PM EDT | FLASH FLOOD | 3 Wnw Squiresville, KY | ROADS BEING CLOSED NEAR THE KENTUCKY RIVER. COMMUNITY OF PERRY PARK PARTIALLY CUT OFF DUE TO HIGH WATER. |
| Apr 23, 4:00 PM EDT | FLASH FLOOD | Milford, KY | LOW LYING COUNTY ROADS WERE UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 179 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WGUS51 KILN 231608
FFWILN
KYC023-081-135-161-187-191-201-232200-
/O.NEW.KILN.FF.W.0012.110423T1608Z-110423T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1208 PM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
SOUTHERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
SOUTHERN GRANT COUNTY IN NORTHERN KENTUCKY...
MASON COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
SOUTHERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
ROBERTSON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 600 PM EDT.
* AT 1202 PM EDT...RADAR INDICATED AN AREA OF HEAVY RAIN MOVING
THROUGH THE WARNED AREA. GROUND IN THIS AREA IS ALREADY
SATURATED AND ADDITIONAL RAINFALL WILL CAUSE ADDITIONAL FLOODING
ISSUES ACROSS THE AREA.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
INCH OF RAIN POSSIBLE THROUGH 600 PM EDT. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FALMOUTH...
MAYSVILLE...WILLIAMSTOWN...BROOKSVILLE...LEWISBURG...OWENTON AND
WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3837 8489 3842 8489 3842 8495 3851 8499
3852 8503 3853 8503 3856 8501 3873 8423
3868 8384 3863 8367 3862 8354 3851 8365
3845 8385 3848 8394 3843 8399 3848 8416
3855 8417 3858 8421 3856 8441 3833 8478
$$
AN2 follow-up statements
702
WGUS51 KILN 232147
FFWILN
KYC023-081-135-161-187-191-201-240130-
/O.EXT.KILN.FF.W.0012.000000T0000Z-110424T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
SOUTHERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
SOUTHERN GRANT COUNTY IN NORTHERN KENTUCKY...
MASON COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
SOUTHERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
ROBERTSON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 930 PM EDT.
* AT 545 PM EDT...RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAD
DIMINISHED ACROSS THE AREA TEMPORARILY. RADAR ESTIMATED THAT UP TO
2 INCHES OF RAIN HAD FALLEN DURING THE DAY. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL MOVE OVER THE WARNED AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING.
* HEAVY RAIN WILL REDEVELOP WITH ANOTHER 1 TO 2 INCHES POSSIBLE
THROUGH 930 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
ADDITIONAL FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FALMOUTH...
MAYSVILLE...WILLIAMSTOWN...BROOKSVILLE...LEWISBURG...OWENTON AND
WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.
DO NOT ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR FLOODED CREEKS AND
STREAMS. THEY CAN EASILY BE SWEPT AWAY OR PULLED UNDER BY FAST MOVING
WATER.
&&
LAT...LON 3837 8489 3842 8489 3842 8495 3851 8499
3852 8503 3853 8503 3856 8501 3873 8423
3868 8384 3863 8367 3862 8354 3851 8365
3845 8385 3848 8394 3843 8399 3848 8416
3855 8417 3858 8421 3856 8441 3833 8478
$$966
WGUS71 KILN 240124
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
924 PM EDT SAT APR 23 2011
KYC023-081-135-161-187-191-201-240134-
/O.EXP.KILN.FF.W.0012.000000T0000Z-110424T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS KY-MASON KY-OWEN KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-
GRANT KY-
924 PM EDT SAT APR 23 2011
...THE FLASH FLOOD WARNING FOR SOUTHERN GRANT...SOUTHERN BRACKEN...
ROBERTSON...SOUTHERN PENDLETON...OWEN...MASON AND WESTERN LEWIS
COUNTIES WILL EXPIRE AT 930 PM EDT...
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT FOR NOW. HOWEVER...A FLASH FLOOD
WATCH REMAINS IN EFFECT AND ADDITIONAL SHOWERS AND THUNDERSTORMS
WILL MOVE INTO THE REGION OVERNIGHT. PEOPLE SHOULD REMAIN ALERT...
ESPECIALLY IF THEY ARE IN A LOW LYING AREA...ALONG A CREEK...STREAM
OR IN AN AREA EXPERIENCING FLOODING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3837 8489 3842 8489 3842 8495 3851 8499
3852 8503 3853 8503 3856 8501 3873 8423
3868 8384 3863 8367 3862 8354 3851 8365
3845 8385 3848 8394 3843 8399 3848 8416
3855 8417 3858 8421 3856 8441 3833 8478
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 10:39 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 23, 10:39 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 AM EDT SAT APR 23 2011
.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTHWEST TODAY. THE
FRONT WILL STALL OUT ALONG THE OHIO RIVE AND THEN REMAIN DRAPED
ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEK. THIS WILL
LEAD TO AN EXTENDED THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE
NEXT COUPLE OF DAYS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH EXTENSIVE CLOUD COVER IN PLACE AND ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT EXPECTED THIS AFTERNOON WENT AHEAD AND
LOWERED TEMPERATURES FOR TODAY. A FRONTAL BOUNDARY WILL WORK INTO
THE AREA LATER TODAY. AN UNSTABLE AIRMASS IS PRESENT IN ADVANCE OF
THE BOUNDARY AND THEREFORE EXPECT ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS THE AREA THIS AFTERNOON. WIND
GUSTS WILL CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING HOURS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE COLD FRONT WILL STALL OUT ALONG THE OHIO RIVER TONIGHT INTO
SUNDAY BEFORE BEGINNING TO LIFT BACK TO THE NORTH SUNDAY NIGHT
INTO MONDAY. WITH WEAK DISTURBANCES PUSHING EAST ALONG THE
BOUNDARY...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. TIMING OF BEST
PCPN CHANCES REMAINS TRICKY SO WILL CONTINUE TO BROAD BRUSH
POPS...WHILE TRYING TO KEEP BEST CHANCES CLOSE TO THE BOUNDARY. AT
LEAST PARTS OF THE FFA WILL MOST LIKELY NEED TO BE EXTENDED FOR
ANOTHER DAY OR TWO. TEMPERATURES WILL BE DEPENDENT ON THE PCPN
TIMING AND CLOUDS AS WELL AS EXACTLY WHERE THE BOUNDARY IS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A SERIES OF WAVES WILL MOVE THROUGH THE REGION FOR THE LONG TERM.
THE FIRST ONE WILL MOVE THROUGH MONDAY NIGHT INTO TUESDAY. THERE
ARE SOME TIMING DISCREPANCIES WITH THIS SYSTEM HOWEVER THE LATEST
ECMWF SOLUTION HAS COME MORE IN LINE WITH THE GFS. ANOTHER LOW
WILL MOVE UP FROM THE SW TUESDAY NIGHT INTO WEDNESDAY. A LOT OF
MOISTURE WILL BE BROUGHT UP INTO THE AREA WITH THIS SYSTEM AND
THEREFORE HEAVY RAIN WILL BE POSSIBLE. HEAVY RAIN ON TOP OF
ALREADY SATURATED GROUND WILL ADD TO FLOODING ISSUES AROUND THE
AREA. THE LOW WILL BEGIN TO MOVE NE OF THE FA BY THURSDAY AND
THEREFORE PRECIP WILL BEGIN TO TAPER OFF ACROSS THE AREA. COOLER
TEMPERATURES WILL FILTER INTO THE AREA ON THURSDAY. HIGH PRESSURE
WILL THEN MOVE INTO THE AREA FOR FRIDAY.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
A FRONTAL BOUNDARY WILL MOVE INTO PLACE ACROSS THE OHIO RIVER
VALLEY WITH A SERIES OF IMPULSES DEVELOPING ALONG THIS
BOUNDARY OVER THE NEXT 24 HOURS. CURRENT PRECIP HAS MOST ACTIVITY
SOUTH OF THE OHIO RIVER WITH LIGHT TO MODERATE SHOWERS CONTINUING
MAINLY SOUTH OF I-71 UNTIL AROUND 14Z. THE NEXT DEVELOPMENT IS
EXPECTED TO OCCUR IN THE AFTERNOON WITH INCREASING INSTABILITY.
THE HEAVIEST PRECIPITATION IS EXPECTED TO BE SOUTH OF THE I-70
CORRIDOR....WITH IFR CONDITIONS AT TIMES.
ADDITIONAL PRECIPITATION WILL DEVELOP AND MOVE ACROSS THE AREA
OVERNIGHT SATURDAY NIGHT WITH CONTINUING HIGH LIKELYHOOD OF
REDUCED VISIBILITIES AND LOW CEILINGS.
OUTLOOK...SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE SUNDAY
THROUGH WEDNESDAY WITH MVFR/IFR CIGS/VSBYS POSSIBLE.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...NOVAK
SHORT TERM...JGL
LONG TERM...NOVAK
AVIATION...LATTOHazardous weather outlook, Apr 23, 10:23 AM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1023 AM EDT SAT APR 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-241430- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1023 AM EDT SAT APR 23 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. RIVERS THROUGHOUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND THE LATEST FORECASTS. A COLD FRONT WILL MOVE INTO THE REGION TODAY AND STALL OUT ALONG THE OHIO RIVER TONIGHT AND SUNDAY. THE BOUNDARY WILL THEN BEGIN TO LIFT BACK TO THE NORTH SUNDAY NIGHT INTO MONDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE FIRST PART OF NEXT WEEK. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES. WITH SATURATED SOILS...HEAVY RAIN WILL LIKELY RESULT IN TOTAL RUNOFF...BRINGING THE THREAT FOR FLASH FLOODING. THIS RUNOFF WILL ALSO CAUSE RAPID RISES ON CREEKS...STREAMS AND RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FUTURE FORECASTS INDICATE THAT A SERIES OF WEATHER SYSTEMS WILL AFFECT THE REGION THROUGH AT LEAST THE MID PART OF NEXT WEEK... RESULTING IN ADDITIONAL RAINFALL. THIS WILL KEEP THE FLOOD THREAT HIGHLY ELEVATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 23, 9:38 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
938 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLASH FLOOD BLUE CREEK 38.78N 83.33W
04/23/2011 ADAMS OH AMATEUR RADIO
EMERGENCY RESPONDERS CALLED OUT FOR A VEHICLE STUCK IN
HIGH WATER.
&&Local storm report, Apr 23, 9:41 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
941 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 3 W AURORA 39.07N 84.96W
04/22/2011 DEARBORN IN LAW ENFORCEMENT
LOWER DILLSBORO ROAD WASHED AWAY BY HIGH WATER NEAR THE
7700 BLOCK.
0340 AM FLASH FLOOD 2 S GUILFORD 39.14N 84.91W
04/23/2011 DEARBORN IN LAW ENFORCEMENT
KAISER DRIVE IMPASSABLE DUE TO HIGH WATER.
0418 AM FLASH FLOOD 3 NW RISING SUN 38.98N 84.90W
04/23/2011 OHIO IN LAW ENFORCEMENT
HIGH WATER OVER THE INTERSECTION OF HARTFORD PIKE AND
HOLIDAY HILLS.
&&
KDEITSCHSpecial weather statement, Apr 23, 10:01 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 AM EDT SAT APR 23 2011
KYZ094>100-OHZ088-231500-
LEWIS KY-MASON KY-OWEN KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-
GRANT KY-SCIOTO OH-
1001 AM EDT SAT APR 23 2011
...WIND GUSTS UP 30 MPH POSSIBLE...
STRONG WINDS ON THE NORTHERN EDGE OF AN AREA OF SHOWERS WILL AFFECT
PORTIONS OF NORTHERN KENTUCKY THROUGH 11 AM. WIND GUSTS UP TO 30 MPH
ARE POSSIBLE THROUGH 11 AM.
THE WINDS WILL AFFECT MAINLY RURAL AREAS OF LEWIS...MASON...OWEN...
ROBERTSON...SOUTHERN BRACKEN...SOUTHERN GRANT...SOUTHERN PENDLETON
COUNTIES.
LAT...LON 3843 8358 3852 8364 3845 8385 3848 8394
3843 8400 3848 8417 3856 8422 3858 8421
3856 8441 3833 8480 3859 8507 3873 8411
3873 8384 3863 8367 3870 8351 3860 8329
3872 8326 3871 8304 3871 8303 3832 8328Local storm report, Apr 23, 10:42 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1042 AM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD MAYS LICK 38.53N 83.84W
04/23/2011 MASON KY LAW ENFORCEMENT
MULTIPLE ROADS CLOSED DUE TO HIGH WATER IN THE CENTRAL
AND SOUTHERN PART OF THE COUNTY INCLUDING MILLCREEK ROAD,
SLACK PIKE AT CLARKS RUN, AND ROUTE 324 NEAR MAYS LICK.
&&
KDEITSCHSpecial weather statement, Apr 23, 11:12 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 AM EDT SAT APR 23 2011
KYZ094-095-231615-
OWEN KY-GRANT KY-
1112 AM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OWEN AND SOUTHEASTERN
GRANT COUNTIES THROUGH 1215 PM EDT...
AT 1106 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 11 MILES
SOUTHWEST OF GRATZ...MOVING EAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN GRANT AND SOUTHERN OWEN COUNTIES...INCLUDING GRATZ...
MONTEREY...BEECHWOOD...NATLEE...NEW COLUMBUS...KEEFER...CORINTH AND
CORDOVA.
LAT...LON 3837 8490 3839 8490 3842 8489 3842 8495
3844 8497 3847 8496 3849 8500 3850 8499
3856 8448 3854 8447 3851 8449 3849 8456
3836 8471 3833 8478Special weather statement, Apr 23, 12:00 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1200 PM EDT SAT APR 23 2011
KYZ094-095-231700-
OWEN KY-GRANT KY-
1200 PM EDT SAT APR 23 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND OWEN COUNTIES
THROUGH 100 PM EDT...
AT NOON EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST
OF GRATZ...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON AND
WILLIAMSTOWN.
ALSO...SQUIRESVILLE...GRATZ...MONTEREY...LONG RIDGE...BEECHWOOD...
NEEDMORE...HOLBROOK AND NATLEE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3835 8487 3838 8490 3842 8489 3844 8497
3847 8496 3849 8500 3851 8499 3851 8503
3855 8502 3866 8451 3866 8450 3852 8447
3849 8456 3834 8474 3833 8480The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:57 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Apr 23, 1:08 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 5 hr |
| Apr 23, 1:49 AM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 41 min |
| Apr 23, 2:11 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason | 16 hr |
| Apr 23, 2:21 AM EDT | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 3 hr |
| Apr 23, 2:50 AM EDT | Areal Flood Advisory | ILN | Lewis | 16 hr |
| Apr 23, 4:08 AM EDT | Areal Flood Advisory | ILN | Lewis | 5 hr |
| Apr 23, 5:23 AM EDT | Special Weather Statement | ILN | Owen | 37 min |
| Apr 23, 5:34 AM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 26 min |
| Apr 23, 5:59 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 7 hr |
| Apr 23, 6:14 AM EDT | Special Weather Statement | ILN | Lewis, Mason, Robertson | 46 min |
| Apr 23, 6:21 AM EDT | Areal Flood Advisory | ILN | Bracken, Grant, Mason, Owen, Pendleton, Robertson | 6 hr |
| Apr 23, 6:46 AM EDT | Severe Thunderstorm Warning | ILN | Lewis | 29 min |
| Apr 23, 9:20 AM EDT | Flash Flood Warning | ILN | Lewis | 4 hr |
| Apr 23, 10:01 AM EDT | Special Weather Statement | ILN | Bracken, Grant, Lewis, Mason, Owen, Robertson | 59 min |
| Apr 23, 11:12 AM EDT | Special Weather Statement | ILN | Owen | 63 min |
| Apr 23, 12:00 PM EDT | Special Weather Statement | ILN | Owen | 60 min |
| Apr 23, 12:51 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 6 hr |
| Apr 23, 1:27 PM EDT | Special Weather Statement | ILN | Owen | 63 min |
| Apr 23, 1:36 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 39 min |
| Apr 23, 1:45 PM EDT | Flash Flood Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 8 hr |
| Apr 23, 2:35 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin, Grant, Owen | 40 min |
| Apr 23, 2:48 PM EDT | Special Weather Statement | ILN | Bracken | 27 min |
| Apr 23, 2:53 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 37 min |
| Apr 23, 3:02 PM EDT | Tornado Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 28 min |
| Apr 23, 3:14 PM EDT | Tornado Warning | ILN | Bracken, Grant, Pendleton | 31 min |
| Apr 23, 3:21 PM EDT | Tornado Warning | ILN | Bracken, Campbell, Pendleton | 24 min |
| Apr 23, 3:31 PM EDT | Flash Flood Warning | ILN | Bracken, Lewis, Mason | 6 hr |
| Apr 23, 3:42 PM EDT | Tornado Warning | ILN | Bracken, Lewis, Mason, Robertson | 48 min |
| Apr 23, 3:44 PM EDT | Special Weather Statement | ILN | Robertson | 46 min |
| Apr 23, 3:55 PM EDT | Tornado Warning | ILN | Lewis, Mason, Robertson | 35 min |
| Apr 23, 4:19 PM EDT | Tornado Warning | ILN | Lewis | 41 min |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Bracken, Lewis, Mason | 50 hr |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Bracken, Campbell, Pendleton | 29 hr |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Carroll, Gallatin | 5 days |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Campbell, Kenton, Pendleton | 43 hr |
| Apr 23, 5:27 PM EDT | River Flood Warning | ILN | Pendleton | 47 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.